MAUDE Adverse Event Report: COVIDIEN SPIDER FX; CATHETER, CAROTID, TEMPORARY, FOR EMBOLIZATION CAPTURE

COVIDIEN SPIDER FX; CATHETER, CAROTID, TEMPORARY, FOR EMBOLIZATION CAPTURE
Catalog Number SPD2-US-040-320
Medical Device Problem Codes Detachment of Device or Device Component (2907); Device Damaged by Another Device (2915)
Health Effect - Clinical Code Occlusion (1984)
Date of Event 08/03/2017
Type of Reportable Event Serious Injury
Event or Problem Description
Physician used a spider fx embolic protection device during a procedure to treat the sfa.It was reported that the spider filter detached from the wire following lasering and pta ballooning of the lesion.The detached portion was successfully retrieved by the physician with a snare, however during the retrieval it was reported that the physician ¿dinged up a stent¿ and then later lost blood flow to the vessel.This was a pre-existing coronary stent used as a ¿bailout¿ in the tpt trunk, placed in 2015.It was reported that the spider fx device may have gotten tethered or pulled by the stent that the "dinging of the stent" or the longitudinally compression likely came later as a result of the snare attempts.The stent is still in situ.Blood flow was lost antegrade down the vessel.Attempts were made to restore the blood flow, but unable to get through the stent.Physician suspected that the subintimal entry of the guidewire may have caused intramural hematoma with loss of flow.It was reported that the blood flow to the vessel was compromised while manipulating the stent to optimize the proximal expansion; it was not directly due to the spider or the snare.Multiple attempts were made to cross and re-cross the stent.Physician tried retrograde posterior tibial access but was unsuccessful.The procedure was then aborted.The patient returned 10 days later to treat the other leg.Physician revisited the same leg and was successful in accessing the posterior tibial artery and then via retrograde approach get through the stent, balloon angioplasty, re-expand and restore antegrade flow that was previously there.The patient is reported as being fine.
 
Additional Manufacturer Narrative
Device evaluation summary: the spiderfx device was returned.Ancillary device 0.014in guidewire was returned with the spiderfx device.The device was returned without the spider filter and capture wire assembly.Visual inspection of the white distal tip of the green delivery catheter revealed no abnormalities or deformities.If information is provided in the future, a supplemental report will be issued.

Brand Name
SPIDER FX
Common Device Name
CATHETER, CAROTID, TEMPORARY, FOR EMBOLIZATION CAPTURE
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key6840549
Report Number2183870-2017-00371
Device Sequence Number10794349
Product Code NTE
UDI-Device Identifier00821684068328
UDI-Public00821684068328
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K111010
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/14/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/12/2017
Device Catalogue NumberSPD2-US-040-320
Device Lot NumberA172549
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/18/2017
Initial Date Received by Manufacturer 08/04/2017
Supplement Date Received by Manufacturer08/04/2017
Initial Report FDA Received Date09/02/2017
Supplement Report FDA Received Date12/15/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;